View Full Version : When to throw in the towel

05-12-2015, 06:38 PM
I experienced a MASSIVE shed at one year make on finasteride. Developed scalp pain, pimples along hairline, soreness and my hairline receded terribly when I only went on fin to maintain it.. I stuck it out and it's now 1 year 7 months and every time I run my hands through my hair, I lose 3-4 hairs.. Every single time. Can't even touch my hair when it's wet... Temples itch and now the middle of my scalp itches too... I got so much thinner and I just am at a loss... Please don't say, " try dutasteride"

I don't know, but maybe I'm just a non responder to anti androgens.. Should I just quit this stuff?

05-12-2015, 06:42 PM
do your photos show visible thinning?

05-12-2015, 06:49 PM
I never took a picture for a before of the top of my head because it was never any issue.. Density wasn't a problem, my hairline was..

05-12-2015, 06:51 PM
Try dutasteride.

That was a joke btw. Unfortunately that is the drawback with current treatment. We don't know what to expect and can respond in different ways. I have had regrowth with my regimen and give credit to finasteride, but in reality all the results can be due to minox alone. The sad thing is I started both around the same time and now I am stuck using both unless I want to risk losing my regrowth. Your case is a tough one. It seems like you have regressed since getting on the drug and the simple answer would be to drop fin and you should go back to where you were, but being around these forums for a while I understand that is not always true. Sorry, but I have no idea what I would even do if I were in your shoes. Maybe if you are using generic, you can switch to name brand? Good luck with whatever you decide to do.

05-13-2015, 11:15 PM
Yeah you should show your pics to us then you will get better answers ....

05-14-2015, 03:21 PM
Could be the T spike from just being on the fin. I would quit and maybe try RU instead or of course talk to your derm or doctor about what is going on to get their advice. I wouldnt rule out dut either just because fin didnt do well for you. You could react differently to dut inhibiting more DHT. Your response might not be what you logically might think from how fin went.